Alert archive / Montana / Winter Weather Advisories in 2012

Winter Weather Advisory 13, NWS Missoula, MT

February 10, 201211 counties in Montana

NWS Missoula, MT issued this winter weather advisory at Feb 10, 2012, 4:39 AM MST for 11 counties in Montana. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2012, 4:39 AM MST (11:39 UTC)
Expired
Feb 11, 2012, 11:00 AM MST
In force
30 hr
Issued by
NWS Missoula, MT

Counties Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 2 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 11.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2012-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2012-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

246 
WWUS45 KMSO 101139
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
439 AM MST FRI FEB 10 2012

...WINTRY MIX TO IMPACT TRAVEL AROUND WEST CENTRAL AND NORTHWEST
MONTANA THROUGH TONIGHT...

MTZ002-003-101800-
/O.NEW.KMSO.WW.Y.0013.120210T1139Z-120211T0600Z/
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
439 AM MST FRI FEB 10 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 11 PM MST THIS EVENING. 

* IMPACTS/TIMING: A MIXTURE OF SNOW AND BLOWING SNOW WILL DEVELOP
  OVER THE FLATHEAD VALLEY AND GLACIER PARK REGION TODAY THROUGH
  TONIGHT. BRIEF FREEZING DRIZZLE IS ALSO POSSIBLE FOR THE MISSION
  VALLEY THROUGH THIS MORNING AS WELL. HAZARDOUS TRAVEL CONDITIONS
  WILL BE PRESENT ACROSS THE MISSION VALLEY THIS MORNING...AND
  FROM THE FLATHEAD VALLEY AND EAST ALONG HIGHWAY 2 TO MARIAS PASS
  THIS AFTERNOON THROUGH TONIGHT.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES AT LOW ELEVATIONS IN FLATHEAD
  VALLEY AND GLACIER PARK...3 TO 6 INCHES OVER MARIAS PASS.

* ICE ACCUMULATION: LESS THAN ONE QUARTER INCH...PRIMARILY IN
  MISSION VALLEY THROUGH THIS MORNING.

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...FLATHEAD 
  LAKE...FLATHEAD VALLEY...MISSION VALLEY...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

MTZ001-004>006-043-101800-
/O.NEW.KMSO.WW.Y.0013.120210T1139Z-120210T1800Z/
KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION-
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
POTOMAC/SEELEY LAKE REGION-
439 AM MST FRI FEB 10 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM MST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR HAZARDOUS TRAVEL CONDITIONS...WHICH IS IN
EFFECT UNTIL 11 AM MST THIS MORNING.

* IMPACTS/TIMING: A MIXTURE OF FREEZING DRIZZLE AND SNOW WILL BE
  PRESENT THROUGH LATE THIS MORNING...CREATING HAZARDOUS TRAVEL
  CONDITIONS FOR MUCH OF WEST CENTRAL AND NORTHWEST MONTANA.

* SNOW ACCUMULATIONS: UP TO 2 INCHES.

* ICE ACCUMULATION: LESS THAN ONE QUARTER INCH.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... 
  HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD...
  HIGHWAY 93 EUREKA TO WHITEFISH...EVARO HILL...HIGHWAY 200 
  THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...
  I-90 LOOKOUT PASS TO HAUGAN...BITTERROOT VALLEY...MISSOULA...
  HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...HIGHWAY 200 
  BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 
  EAST MISSOULA TO BEARMOUTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$
5 follow-up statements
393 
WWUS45 KMSO 101640
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
940 AM MST FRI FEB 10 2012

...WINTRY MIX TO IMPACT TRAVEL AROUND WEST CENTRAL AND NORTHWEST
MONTANA THROUGH TONIGHT...

MTZ007-110045-
/O.EXB.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/
BUTTE/BLACKFOOT REGION-
940 AM MST FRI FEB 10 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT
UNTIL 11 AM MST SATURDAY. 

* IMPACTS/TIMING: SNOW WILL BE PRESENT THROUGH SATURDAY MORNING.
  SNOWFALL WILL DECREASE THIS AFTERNOON BUT RE-INTENSIFY TONIGHT.
  WET ROAD REFREEZING AND SNOW ACCUMULATION ON TOP WILL CREATE
  HAZARDOUS TRAVEL CONDITIONS FOR MUCH OF WEST CENTRAL MONTANA.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES...UP TO 5 IN HIGHER LOCATIONS.

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 
  12 GARRISON TO ELLISTON...MACDONALD PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

MTZ001-004>006-043-110045-
/O.EXT.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/
KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION-
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
POTOMAC/SEELEY LAKE REGION-
940 AM MST FRI FEB 10 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM MST
SATURDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST
SATURDAY. 

* IMPACTS/TIMING: SNOW WILL BE PRESENT THROUGH SATURDAY MORNING.
  SNOWFALL WILL DECREASE THIS AFTERNOON BUT RE-INTENSIFY TONIGHT.
  WET ROAD REFREEZING AND SNOW ACCUMULATION ON TOP WILL CREATE
  HAZARDOUS TRAVEL CONDITIONS FOR MUCH OF WEST CENTRAL AND
  NORTHWEST MONTANA.

* SNOW ACCUMULATIONS: 1 TO 4 INCHES...UP TO 6 INCHES IN HIGHER
  ELEVATIONS. 

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... 
  HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD...
  HIGHWAY 93 EUREKA TO WHITEFISH...EVARO HILL...HIGHWAY 200 
  THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...
  I-90 LOOKOUT PASS TO HAUGAN...BITTERROOT VALLEY...MISSOULA...
  HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...HIGHWAY 200 
  BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 
  EAST MISSOULA TO BEARMOUTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

MTZ003-110045-
/O.EXT.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/
FLATHEAD/MISSION VALLEYS-
940 AM MST FRI FEB 10 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM MST
SATURDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST
SATURDAY. 

* IMPACTS/TIMING: SNOW WILL BE PRESENT THROUGH SATURDAY MORNING.
  SNOWFALL WILL DECREASE THIS AFTERNOON BUT RE-INTENSIFY TONIGHT.
  WET ROAD REFREEZING AND SNOW ACCUMULATION ON TOP WILL CREATE
  HAZARDOUS TRAVEL CONDITIONS FOR MUCH OF NORTHWEST MONTANA.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

MTZ002-110045-
/O.CON.KMSO.WW.Y.0013.000000T0000Z-120211T0600Z/
WEST GLACIER REGION-
940 AM MST FRI FEB 10 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* IMPACTS/TIMING: SNOW WILL BE PRESENT THROUGH SATURDAY MORNING.
  SNOWFALL AND GUSTY EASTERLY WINDS WILL CREATE LOCAL BLOWING
  SNOW. LIGHT SNOW ACCUMULATIONS ON ROADS WILL CREATE HAZARDOUS
  TRAVEL CONDITIONS FOR MUCH OF NORTHWEST MONTANA.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES.

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$
123 
WWUS45 KMSO 102126
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
226 PM MST FRI FEB 10 2012

...WINTRY MIX TO IMPACT TRAVEL AROUND WEST CENTRAL AND NORTHWEST
MONTANA THROUGH TONIGHT...

MTZ002-110600-
/O.CON.KMSO.WW.Y.0013.000000T0000Z-120211T0600Z/
WEST GLACIER REGION-
226 PM MST FRI FEB 10 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* IMPACTS/TIMING: SNOW WILL BE PRESENT THROUGH SATURDAY MORNING. 
  SNOWFALL AND GUSTY EASTERLY WINDS WILL CREATE LOCAL BLOWING 
  SNOW. LIGHT SNOW ACCUMULATIONS ON ROADS WILL CREATE HAZARDOUS 
  TRAVEL CONDITIONS FOR MUCH OF NORTHWEST MONTANA. 

* SNOW ACCUMULATIONS: 1 TO 3 INCHES.

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

MTZ001-004>006-043-110600-
/O.CON.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/
KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION-
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
POTOMAC/SEELEY LAKE REGION-
226 PM MST FRI FEB 10 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
SATURDAY. 

* IMPACTS/TIMING: SNOW WILL BE PRESENT THROUGH SATURDAY MORNING.
  SNOWFALL WILL RE-INTENSIFY TONIGHT. WET ROADS REFREEZING AND
  SNOW ACCUMULATION ON TOP WILL CREATE HAZARDOUS TRAVEL CONDITIONS
  FOR MUCH OF WEST CENTRAL AND NORTHWEST MONTANA.

* SNOW ACCUMULATIONS: 1 TO 4 INCHES...UP TO 6 INCHES IN HIGHER 
  ELEVATIONS. 

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... 
  HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD...
  HIGHWAY 93 EUREKA TO WHITEFISH...EVARO HILL...HIGHWAY 200 
  THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...
  I-90 LOOKOUT PASS TO HAUGAN...BITTERROOT VALLEY...MISSOULA...
  HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...HIGHWAY 200 
  BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 
  EAST MISSOULA TO BEARMOUTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

MTZ003-110600-
/O.CON.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/
FLATHEAD/MISSION VALLEYS-
226 PM MST FRI FEB 10 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
SATURDAY. 

* IMPACTS/TIMING: SNOW WILL BE PRESENT THROUGH SATURDAY MORNING.
  SNOWFALL WILL RE-INTENSIFY TONIGHT. WET ROADS REFREEZING AND
  SNOW ACCUMULATION ON TOP WILL CREATE HAZARDOUS TRAVEL CONDITIONS
  FOR MUCH OF NORTHWEST MONTANA.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

MTZ007-110600-
/O.CON.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/
BUTTE/BLACKFOOT REGION-
226 PM MST FRI FEB 10 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
SATURDAY. 

* IMPACTS/TIMING: SNOW WILL BE PRESENT THROUGH SATURDAY MORNING.
  SNOWFALL WILL RE-INTENSIFY TONIGHT. WET ROADS REFREEZING AND
  SNOW ACCUMULATION ON TOP WILL CREATE HAZARDOUS TRAVEL CONDITIONS
  FOR MUCH OF WEST CENTRAL MONTANA.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES...UP TO 5 IN HIGHER 
  LOCATIONS.

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 
  12 GARRISON TO ELLISTON...MACDONALD PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$
146 
WWUS45 KMSO 110139
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
639 PM MST FRI FEB 10 2012

...WINTRY MIX TO IMPACT TRAVEL AROUND WEST CENTRAL AND NORTHWEST
MONTANA THROUGH TONIGHT...

MTZ002-110245-
/O.CAN.KMSO.WW.Y.0013.000000T0000Z-120211T0600Z/
WEST GLACIER REGION-
639 PM MST FRI FEB 10 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

LIGHT SNOW SHOWERS MAY CONTINUE OVERNIGHT TONIGHT...BUT THE THREAT
FOR ACCUMULATING SNOWFALL HAS DIMINISHED. THE WINTER WEATHER
ADVISORY HAS BEEN CANCELLED.

$$

MTZ001-004>006-043-111345-
/O.CON.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/
KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION-
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
POTOMAC/SEELEY LAKE REGION-
639 PM MST FRI FEB 10 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
SATURDAY. 

* IMPACTS/TIMING: SNOW IS EXPECTED TO PERSIST THROUGH THE
  NIGHT WITH TEMPERATURES STEADILY DROPPING BELOW FREEZING. THIS
  WILL HELP WET ROAD SURFACES TO FREEZE OVERNIGHT AND CAUSE
  POTENTIALLY ICY TRAVEL CONDITIONS THROUGH SATURDAY MORNING.

* SNOW ACCUMULATIONS: 1 TO 4 INCHES...UP TO 6 INCHES IN HIGHER 
  ELEVATIONS. 

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY...
  HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD...
  HIGHWAY 93 EUREKA TO WHITEFISH...EVARO HILL...HIGHWAY 200
  THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...
  I-90 LOOKOUT PASS TO HAUGAN...BITTERROOT VALLEY...MISSOULA...
  HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...HIGHWAY 200
  BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90
  EAST MISSOULA TO BEARMOUTH

&&

$$

MTZ003-111345-
/O.CON.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/
FLATHEAD/MISSION VALLEYS-
639 PM MST FRI FEB 10 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
SATURDAY. 

* IMPACTS/TIMING: SNOW IS EXPECTED TO PERSIST THROUGH THE
  NIGHT WITH TEMPERATURES STEADILY DROPPING BELOW FREEZING. THIS
  WILL HELP WET ROAD SURFACES TO FREEZE OVERNIGHT AND CAUSE
  POTENTIALLY ICY TRAVEL CONDITIONS THROUGH SATURDAY MORNING.

* SNOW ACCUMULATIONS: TRACE TO 3 INCHES.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
  MISSION VALLEY...POLSON

&&

$$

MTZ007-111345-
/O.CON.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/
BUTTE/BLACKFOOT REGION-
639 PM MST FRI FEB 10 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
SATURDAY. 

* IMPACTS/TIMING: SNOW IS EXPECTED TO PERSIST THROUGH THE
  NIGHT WITH TEMPERATURES STEADILY DROPPING BELOW FREEZING. THIS
  WILL HELP WET ROAD SURFACES TO FREEZE OVERNIGHT AND CAUSE
  POTENTIALLY ICY TRAVEL CONDITIONS THROUGH SATURDAY MORNING.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES...UP TO 5 IN HIGHER 
  LOCATIONS. 

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY
  12 GARRISON TO ELLISTON...MACDONALD PASS

&&

$$
469 
WWUS45 KMSO 111303
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
603 AM MST SAT FEB 11 2012

...WINTRY MIX TO IMPACT TRAVEL AROUND WEST CENTRAL AND NORTHWEST
MONTANA THROUGH TONIGHT...

MTZ001-004>006-043-111800-
/O.CON.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/
KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION-
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
POTOMAC/SEELEY LAKE REGION-
603 AM MST SAT FEB 11 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* IMPACTS/TIMING: SNOW WILL SLOWLY DISSIPATE THROUGH LATE THIS
  MORNING. TEMPERATURES HOVERING AROUND FREEZING WILL ALLOWED SNOW
  COVERED ROADWAYS AND REFREEZING WET ROADWAYS TO EXIST. HAZARDOUS
  DRIVING CONDITIONS ARE ANTICIPATED. 

* SNOW ACCUMULATIONS: UP TO ADDITIONAL 2 INCHES...PARTICULARLY
  ACROSS NORTHWEST MONTANA.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... 
  HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD...
  HIGHWAY 93 EUREKA TO WHITEFISH...EVARO HILL...HIGHWAY 200 
  THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...
  I-90 LOOKOUT PASS TO HAUGAN...BITTERROOT VALLEY...MISSOULA...
  HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...HIGHWAY 200 
  BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 
  EAST MISSOULA TO BEARMOUTH

$$

MTZ003-111800-
/O.CON.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/
FLATHEAD/MISSION VALLEYS-
603 AM MST SAT FEB 11 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* IMPACTS/TIMING: SNOW WILL SLOWLY DISSIPATE THROUGH LATE THIS
  MORNING. TEMPERATURES HOVERING AROUND FREEZING WILL ALLOW SNOW
  COVERED ROADWAYS AND REFREEZING WET ROADWAYS TO EXIST. HAZARDOUS
  DRIVING CONDITIONS ARE ANTICIPATED DURING THIS TIME. 

* SNOW ACCUMULATIONS: UP TO ADDITIONAL 1 INCH.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON

$$

MTZ007-111800-
/O.CON.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/
BUTTE/BLACKFOOT REGION-
603 AM MST SAT FEB 11 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* IMPACTS/TIMING: LIGHT SNOW WILL DISSIPATE THROUGH LATE THIS
  MORNING. WET ROADWAYS WILL REFREEZE OR BECOME SNOW COVERED THIS
  MORNING...CREATING HAZARDOUS DRIVING CONDITIONS.

* SNOW ACCUMULATIONS: UP TO ADDITIONAL 1 INCH.

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 
  12 GARRISON TO ELLISTON...MACDONALD PASS

$$
099 
WWUS45 KMSO 111752
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1052 AM MST SAT FEB 11 2012



MTZ001-004>006-043-111900-
/O.EXP.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/
KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION-
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
POTOMAC/SEELEY LAKE REGION-
1052 AM MST SAT FEB 11 2012

...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS
MORNING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS
MORNING. 

LIGHT SNOW SHOWERS MAY CONTINUE TODAY...BUT THE THREAT
FOR ACCUMULATING SNOWFALL HAS DIMINISHED.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... 
  HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD...
  HIGHWAY 93 EUREKA TO WHITEFISH...EVARO HILL...HIGHWAY 200 
  THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...
  I-90 LOOKOUT PASS TO HAUGAN...BITTERROOT VALLEY...MISSOULA...
  HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...HIGHWAY 200 
  BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 
  EAST MISSOULA TO BEARMOUTH

$$

MTZ003-111900-
/O.EXP.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/
FLATHEAD/MISSION VALLEYS-
1052 AM MST SAT FEB 11 2012

...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS
MORNING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS
MORNING. 

LIGHT SNOW SHOWERS MAY CONTINUE TODAY...BUT THE THREAT
FOR ACCUMULATING SNOWFALL HAS DIMINISHED.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON

$$

MTZ007-111900-
/O.EXP.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/
BUTTE/BLACKFOOT REGION-
1052 AM MST SAT FEB 11 2012

...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS
MORNING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS
MORNING. 

LIGHT SNOW SHOWERS MAY CONTINUE TODAY...BUT THE THREAT
FOR ACCUMULATING SNOWFALL HAS DIMINISHED.

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 
  12 GARRISON TO ELLISTON...MACDONALD PASS

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter weather advisory went out at Feb 9, 2:16 PM MST, 14 hours 23 minutes earlier.

Area forecast discussion, Feb 9, 2:16 PM MST, 14 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
216 PM MST THU FEB 9 2012

.DISCUSSION...A WEAK WARM FRONT WILL CONTINUE TO MOVE INTO THE
NORTHERN ROCKIES TONIGHT. THIS FRONT WILL CAUSE AN INCREASE IN
PRECIPITATION FROM NORTH CENTRAL IDAHO INTO WESTERN MONTANA
TONIGHT. THE VALLEYS OF NORTH CENTRAL IDAHO WILL SEE PREDOMINATELY
RAIN FROM THIS FRONT WHILE THE VALLEYS WILL HAVE A WINTRY MIX. THE
VALLEYS CLOSE TO THE MONTANA/IDAHO BORDER IS ANTICIPATED TO SEE
RAIN WHILE THE VALLEYS CLOSE TO THE CONTINENTAL DIVIDE WILL BY
SNOW. A FEW VALLEYS COULD SEE SOME FREEZING RAIN TONIGHT...BUT LOCATIONS
ARE EXPECTED TO BE MINIMAL.

FRIDAY AND FRIDAY NIGHT...A MOIST WARM FRONT WILL INTERACT WITH
COOLER ARCTIC AIR AND DEVELOP A BAND OF PRECIPITATION FROM THE
IDAHO PANHANDLE ACROSS MUCH OF NORTHWEST AND WEST CENTRAL MONTANA
INCLUDING THE CONTINENTAL DIVIDE. PRECIPITATION IS LIKELY...ALL
SNOW NORTH OF FLATHEAD LAKE AND ALONG THE CONTINENTAL DIVIDE
(WHERE THE ARCTIC BOUNDARY EXTENDS TO) AND A RAIN OR RAIN/SNOW MIX
SOUTH OF THE LAKE. ACCUMULATING SNOWS OVER ALREADY SNOW COVERED
ROADS ARE EXPECTED IN THESE AREAS.

POTENTIAL SNOW AMOUNTS FRIDAY AND FRIDAY NIGHT

KALISPELL/WHITEFISH......2-3"
BIG FORK.................3-4"
WEST GLACIER.............3-6"
ESSEX....................3-6"
POLEBRIDGE...............3-6"

IN ADDITION EASTERLY WINDS ARE EXPECTED, ESPECIALLY THROUGH BAD
ROCK CANYON FRIDAY AND SATURDAY AND HELLGATE CANYON FRIDAY NIGHT AND
SATURDAY. WIND GUSTS OF 20-25 MPH ARE EXPECTED IN THESE AREAS

THE ARCTIC AIR EAST OF THE DIVIDE IS NOT EXCEPTIONALLY DEEP SO
TEMPERATURES ARE NOT EXPECTED TO SEVERELY DROP.

BY SATURDAY AFTERNOON THROUGH SUNDAY...THE MEAN FLOW ALOFT BEGINS
TO SPLIT WITH THE MAJORITY OF ENERGY DIVING SOUTH INTO THE GREAT
BASIN. HOWEVER THE NORTH END OF THIS SPLIT FLOW WILL HOVER OVER
THE NORTHERN ROCKIES. A WEAKER WAVE OF ENERGY AND MOISTURE WILL
PROVIDE THE INGREDIENTS FOR SCATTERED SNOW SHOWERS. ANY SIGNIFICANT
ACCUMULATIONS WILL BE CONFINED TO THE MOUNTAINS.

NEXT WEEK...THE MODELS INDICATE THAT THE NORTHERN ROCKIES WILL
REMAIN UNDER AN UNSETTLED WEATHER PATTERN WITH WEAK DISTURBANCES
MOVING THROUGH THE AREA. THE TIMING OF FEATURES AND THE AMOUNT OF
AVAILABLE MOISTURE IS UNCERTAIN AT THIS TIME...SO HAVE LEFT THE
CHANCE FOR PRECIPITATION AROUND CLIMATOLOGY.

&&

.AVIATION...MID LEVEL CLOUDS WILL CONTINUE TO LINGER OVER
NORTHWEST MONTANA THIS EVENING. A WEAK WARM FRONT WILL BE MOVING
INTO THE NORTHERN ROCKIES TONIGHT CAUSING AN INCREASE IN
PRECIPITATION FROM NORTH CENTRAL IDAHO INTO WESTERN MONTANA.
STEADY FALLING CEILING ARE EXPECTED WITH THIS FRONT WHICH WILL
OBSCURE MOUNTAINS AND PASSES BY FRIDAY MORNING. KMSO IS
ANTICIPATED TO SEE A RAIN/SNOW MIX ASSOCIATED WITH THIS FRONT
WHILE KGPI IS ANTICIPATED TO BE ALL SNOW. KBTM AND KSMN WILL SEE
SHOWERY CONDITIONS BY LATE FRIDAY MORNING.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...SMITH
LONG TERM....RPN
AVIATION...SMITH

Nearby

Winter Weather Advisories in Montana, 2012Every winter weather advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.